44, PMS, very sore breasts for 3 wks of cycle, weight gain

by Rebecca
(Uk)

I am so confused. Have always suffered from PMS but recently symptoms got so much worse with mood swings, heavy periods and painful, really sore breasts for 3 weeks of cycle ( have to wear bra to bed always) and the weight gain. Just feel so out of sorts and hate a being alive like this, doctor won't listen and I feel so worthless. I have read about natural progesterone creams and ordered some as but now terrified to start using it for fear of gaining more weight. Please help.

Comments for 44, PMS, very sore breasts for 3 wks of cycle, weight gain

Click here to add your own comments

Apr 08, 2012
44, PMS, very sore breasts for 3 wks of cycle, weight gain
by: Wray

Hi Rebecca Peri-menopause is a very difficult time, progesterone levels are dropping, but oestrogen remains normal until Menopause. I'm not sure which cream you've ordered and how strong it is, or how much they recommend you use. But I always suggest 100-200mg/day, more if symptoms are severe. Oestrogen causes proliferation of fat cells and water retention, both of which cause weight gain, it also causes Insulin Resistance. Using too little progesterone will cause weight gain, as it stimulates oestrogen. Sufficient has to be used to prevent this and to make sure progesterone becomes dominant. Progesterone does help heavy painful periods, N-acetyl cysteine also helps this. MMPs are enzymes that break down the lining of the uterus each month, but in excess they cause heavy bleeding and inflammation. We have more about them on our Menstruation page. Progesterone also helps the mood swings and sore breasts too. For encouragement you might like to read these comments here and here. Sore breasts can be caused by lack of iodine, see here, here, here, here, here and here. An easy way to find out if the level is low is to get a tincture of iodine. Put 3 drops anywhere on the inner arm, rubbing them in with the dropper. If the patch fades in a few hours it means there's a deficiency. Continue applying it until the patch takes days to fade. Alternatively have a blood test. Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...